MAUDE Adverse Event Report: Lumenis Be Ltd ULTRApulse Alpha; ULTRApulse Alpha CO2 Laser System

Lumenis Be Ltd ULTRApulse Alpha; ULTRApulse Alpha CO2 Laser System
Model Number UltraPulse Alpha
Medical Device Problem Codes Insufficient Device Problem Information (3190); Missing Information (4053)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/25/2026
Type of Reportable Event Serious Injury
Event or Problem Description
Lumenis received an adverse event report on a patient who sustained injury following treatment by ultrapulse alpha device.Per the customer, while waiting for the replacement, the doctor continued using the system, and a very serious event occurred.Although the only known intermittent fault was fpga communication error #58, the system generated an abnormal laser pulse with an unexpected power peak during treatment.
 
Additional Manufacturer Narrative
Lumenis investigated the reported event by contacting the distributor directly.Attempts by emails and phone calls have been made to obtain; patient treatment settings, patient information and patient photo.Patient injury video has been received in lumenis.The device(sn: (b)(6) was installed on (b)(6) 2026 and is under warranty.According to the customer, there is intermittent fpga communication error #58.According to the distributor, it was decided that the system will be replaced (sn: (b)(6) under warranty due to the intermittent fpga communication error #58, which could not be repaired.Later on (b)(6) 2026, distributor has updated that since both systems experienced error 58 at the clinic, the clinic's power supply was checked within available capabilities and no abnormalities were identified.The original system (sn: (b)(6) was relocated to distributor office for further testing and has not reproduced error #58 on a different power source.The doctor agreed to continue using the replacement system(sn: (b)(6) and inform us if any error occurs, which is still in under distributor's follow up.Per the gso expert's assessment, the occurrence of this error causes the system to stop functioning and explained that error #58 has no association with energy intensity.Hense, the technical issue is not related to the adverse event.A review of the subject device dhr confirmed that the subject device was manufactured and tested according to relevant procedures, tested before release, and shipped according to manufacturer's specifications.Clinical evaluation wasn't performed, since there is not enough essential information received in lumenis.Per the clinical director: "it is impossible to provide a clinical assessment based only on the video, the video shows a small full thickness injury to the skin surrounded by erythematous skin tissue.It is not clear if the report on an adverse event refers to the full thickness injury, the surrounding skin or both.It is not clear how long after treatment these images were taken and if the redness is post treatment erythema or a delayed or prolonged erythematous reaction.Based on the video i can not determine the clinical severity, the nature or the root cause of the injury." while the information received to date does not confirm that a serious injury occurred and the technical issue found is not related to the injury, because of the lack of information lumenis is reporting the event in an 'abundance of caution'.Should additional significant information become available, the complaint record will be updated accordingly, and a follow-up medwatch report will be submitted.Lumenis is closing this complaint, but will continue to monitor this failure mode; complaint trending will continue to monitor per global complaint handling sop (doc no.(b)(4) and per post marketing surveillance procedure (doc no.(b)(4).

Brand Name
ULTRApulse Alpha
Common Device Name
ULTRApulse Alpha CO2 Laser System
Manufacturer (Section D)
Lumenis Be Ltd
9 hakidma street
po box #426
yokneam, isr 20692 36
IS  2069236
Manufacturer (Section G)
Lumenis Be Ltd
9 hakidma street
po box #426
yokneam, isr 20692 36
IS   2069236
Manufacturer Contact
yossi avnilov
9 hakidma street
po box #426
yokneam, isr 20692-36
IS   2069236
MDR Report Key50869102
Report Number3021349626-2026-00013
Device Sequence Number9314582
Product Code GEX
UDI-Device Identifier07290109145037
UDI-Public07290109145037
Combination Product (Y/N)N
Initial Reporter CountryCI
PMA/510(K) Number
K233301
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Distributor
Remedial Action Replace,Inspection
Type of Report Initial
Report Date (Section B) 08/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberUltraPulse Alpha
Device Catalogue NumberGA-2000011
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/25/2026
Initial Report FDA Received Date09/23/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown